Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
157 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can glyciphage,amaryl,pioglit cause puffiness in face?

Hi Doctor, I underwent CABG in nov 2008 for 2 blockages. recent past i felt brethless ness. Hence, Dr advised to take Carca 12.5 mg and lanoxin 0.25mg after taking above tables my sugar level increased then dr gave 1gm glyciphage+2 mg amyryl+piogiltt 15mg. then sugar level normal. later on after 2D echo test EF % 52 hence dr withdrwan both drugs and advised me take prolomet 12.5mg . After taking prolomet slowly weight gain seen and sugar level drastically falleh. I started taking 500mg glyciphage + 1 mg amyryl+piogiltt 15mg. now sugar level 108 fp 141 pp. but my face puffyness occuring. please advise. c.j.rao
Tue, 20 Oct 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Pioglitazone is a very effective diabetic medication but it does have several interesting side effects. One is that it can produce what they call peripheral edema or retention of fluid. This can occur anywhere in the body, often it does happen in the legs but also can happen in the face.

This does remit once the Pioglitazone is stopped but can take some time. I would definitely let the prescribing physician know about this to be sure they do not want to consider switching you to another glucose regulation medicine.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cardiac surgery


Can glyciphage,amaryl,pioglit cause puffiness in face?

Hello, Pioglitazone is a very effective diabetic medication but it does have several interesting side effects. One is that it can produce what they call peripheral edema or retention of fluid. This can occur anywhere in the body, often it does happen in the legs but also can happen in the face. This does remit once the Pioglitazone is stopped but can take some time. I would definitely let the prescribing physician know about this to be sure they do not want to consider switching you to another glucose regulation medicine. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist